MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PKG., 18 X 3/32 FEMORAL EYELOOP DRILL (BOX OF 6); BIT, DRILL

STRYKER ENDOSCOPY-SAN JOSE PKG., 18 X 3/32 FEMORAL EYELOOP DRILL (BOX OF 6); BIT, DRILL
Catalog Number 234-020-051
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device manufacture date is not known at this time.However, should it become available it will be provided in future reports.Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that the tip broke and remained in the bone.
 
Additional Manufacturer Narrative
Alleged failure: acl femoral guide wire 2.4mm eyeloop drill 18" was used in acl case for dr.(b)(6) on (b)(6) 2019.The eyeloop drill broke during the procedure & left the tip of femoral drill inside the bone.An x-ray was taken immediately to confirm the positioning of broken piece.There is procedure delay for around 20-30 minutes, ie.Moving x-ray machine , screening and locating the broken piece¿.No x-ray screen shot is available for investigation due to confidential issues.The failure(s) identified in the investigation is consistent with the complaint record.The probable root cause could be excessive force applied on device.The product was returned for investigation and the failure mode will be monitored for future reoccurrence.The device manufacturer date is not known.
 
Event or Problem Description
It was reported that the tip broke and remained in the bone.

Brand Name
PKG., 18 X 3/32 FEMORAL EYELOOP DRILL (BOX OF 6)
Common Device Name
BIT, DRILL
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key8708424
Report Number0002936485-2019-00239
Device Sequence Number19429928
Product Code HTW
UDI-Device Identifier34546540755545
UDI-Public34546540755545
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number234-020-051
Device Lot Number3781908
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2019
Initial Date Received by Manufacturer 05/21/2019
Supplement Date Received by Manufacturer05/21/2019
Initial Report FDA Received Date06/18/2019
Supplement Report FDA Received Date08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;